[Clozapine and myocarditis]

Tidsskr Nor Laegeforen. 1995 Oct 10;115(24):3026-7.
[Article in Norwegian]

Abstract

Drugs have different kinds of adverse effects, one of the most serious being myocarditis. This condition is usually reported as an incidental finding, but can also be fatal. The drug clozapine, available on the European market since the 1970s, can cause myocarditis. This report describes the myocardial findings in a patient who died suddenly after taking increasing doses of clozapine. An allergic adverse reaction to clozapine is suspected. The immediate cause of death was an embolus of the central pulmonary artery.

Publication types

  • Case Reports
  • English Abstract

MeSH terms

  • Adult
  • Antipsychotic Agents / adverse effects
  • Clozapine / adverse effects*
  • Fatal Outcome
  • Female
  • Humans
  • Myocarditis / chemically induced*
  • Myocarditis / pathology
  • Pulmonary Embolism / chemically induced
  • Pulmonary Embolism / pathology

Substances

  • Antipsychotic Agents
  • Clozapine